It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Howdy gang,

Hope this finds everyone well or on the mend!

I was retested last week. Here is where I am and where I was on 02-APR-2008:

WBC: 6.0 10^9/L (was 6.3) (range 3.5-11.0)
RBC: 3.90 10^12/L (was 3.49 [L]) (range 3.80-5.20)
HGB: 12.0 g/dL (was 11.1 [L]) (range 11.7-15.7)
HCT: 34.9 % (was 31.8 [L]) (range 34.9-46.9)
MCV: 89.7 fL (was 91.1) (range 80.0-100.0)
MCH: 30.8 pg (was 31.8) (range 26.4-34.0)
MCHC: 34.9 d/dL (was 34.3) (range 31.4-35.8)
RDW: 12.5 % (was 12.0) (range 11.5-14.5)
Platelet: 302 10^9/L (was 278) (range 140-444)
MPV: 8.2 fL (was 8.4) (range 6.5-11.6)
Ferritin: 88 ng/mL (was 54) (range 10-291)

Interpretation:
Normal (borderline low) blood count
Normal iron stores
Both values have improved very much. Doctor recommends continuing the Pill and you should be able to stop the iron after this month.

I would so much appreciate any anemia veteran's opinion on whether or not these levels are high enough to stop the iron at the end of June as recommended. I can tell everyone (as encouragement) that I feel sooooo much better.

And one thing to share: I have been mercilessly tortured by heart palpitations for so long now. The tachycardia has stopped since taking the iron. But the extrasystoles were continuing as I was dropping off to sleep at night which was incredibly annoying. I also had these same symptoms many years ago, did the whole holter monitor business only to be told they were benign and suffered for months until they went away. This time, my acupuncturist recommended magnesium, and boy, let me tell ya: It stopped them COLD after taking 1/3 of the recommended supplemental daily dose. It's been miraculous. I have gone a week now without them returning and my sleep is once again blissful. Upon reading more about it, I think the malabsorption problems caused by iron supplementing (even though this type of iron I am taking is better than some of the others) was causing a mild magnesium deficiency, much the way chronic diarrhea causes a person to lose their electrolytes. And I am reading that women on the Pill also may require extra magnesium. And here I was being told by doctors and others "it's probably stress". Like heck, it is.

So there you have it, if it helps.

Thanks!
-Chickie





All times are GMT -7. The time now is 05:04 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!